Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 42, NWS Northern Indiana

October 26, 20107 counties in Indiana

NWS Northern Indiana issued this tornado warning at Oct 26, 2010, 9:23 AM EDT for 7 counties in Indiana. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 26, 2010, 9:23 AM EDT (13:23 UTC)
Expired
Oct 26, 2010, 10:15 AM EDT
In force
52 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, Fulton County, IN, Kosciusko County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 10:00 AM EDTTSTM WND DMG1 N Amboy, INPOWER POLE DOWN ON STATE ROAD 19 JUST NORTH OF AMBOY
Oct 26, 10:17 AM EDTTSTM WND DMGWabash, INSEVERAL TREES AND POWER LINES DOWN.
Oct 26, 10:18 AM EDTTORNADO2 Nnw Wabash, INEF0 TORNADO CONFIRMED IN WABASH COUNTY INDIANA. ESITMATED MAXIMUM WIND SPEEDS IN THE 80-85 MPH RANGE. TORNADO TOUCHED DOWN AROUND 1018 AM EDT AND MOVED NORTHEAST FOR APPROXIMATELY 5 MILES BEFORE LIFTING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 4:28 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WFUS53 KIWX 261323
TORIWX
INC017-049-085-103-131-169-181-261415-
/O.NEW.KIWX.TO.W.0042.101026T1323Z-101026T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
923 AM EDT TUE OCT 26 2010

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* TORNADO WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN PULASKI COUNTY IN NORTHWEST INDIANA...
  WABASH COUNTY IN NORTH CENTRAL INDIANA...
  WHITE COUNTY IN NORTHWEST INDIANA...

* UNTIL 1015 AM EDT

* AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE SQUALL LINE CAPABLE OF PRODUCING BRIEF RAIN-WRAPPED         
  TORNADOES IN ADDITION TO WIDESPREAD STRAIGHT LINE WIND DAMAGE      
  ALONG A LINE EXTENDING FROM 4 MILES EAST OF WOLCOTT TO 5 MILES     
  SOUTHEAST OF BROOKSTON TO 8 MILES NORTHWEST OF FRANKFORT...AND     
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THESE SEVERE STORMS INCLUDE...
  WALTON...ROYAL CENTER AND LOGANSPORT...
  GRISSOM AFB AND BUNKER HILL...
  PERU AND MEXICO...
  WABASH...LA FONTAINE AND ROCHESTER...
  MENTONE AND AKRON...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SITKA...IDAVILLE...BUFFALO...BURNETTSVILLE...LAKESIDE...GEORGETOWN...
HEADLEE...BELL CENTER...CLYMERS...LAKE CICOTT...PULASKI AND DEACON.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE WITH DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.. DO NOT WAIT TO SEE OR HEAR THE TORNADO. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 4085 8706 4085 8700 4090 8699 4116 8646
      4118 8569 4067 8565 4066 8587 4057 8587
      4058 8638 4070 8639 4070 8652 4074 8653
      4075 8674 4072 8677 4058 8677 4058 8710
      4083 8711
TIME...MOT...LOC 1322Z 215DEG 66KT 4084 8691 4063 8672
          4040 8658

$$
2 follow-up statements
749 
WWUS53 KIWX 261346
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
946 AM EDT TUE OCT 26 2010

INC131-181-261354-
/O.CAN.KIWX.TO.W.0042.000000T0000Z-101026T1415Z/
PULASKI IN-WHITE IN-
946 AM EDT TUE OCT 26 2010

...THE TORNADO WARNING FOR WHITE AND SOUTHERN PULASKI COUNTIES IS
CANCELLED...

AT 939 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD 
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4058 8637 4070 8638 4075 8658 4078 8658
      4092 8648 4116 8646 4118 8569 4067 8565
      4066 8586 4058 8587
TIME...MOT...LOC 1344Z 250DEG 49KT 4103 8656 4081 8637
          4058 8623

$$

INC017-049-085-103-169-261415-
/O.CON.KIWX.TO.W.0042.000000T0000Z-101026T1415Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-CASS IN-
946 AM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR CASS...
MIAMI...WABASH...SOUTHERN KOSCIUSKO AND FULTON COUNTIES IN NORTH
CENTRAL INDIANA...

AT 939 AM EDT...DOPPLER RADAR INDICATED A SEVERE SQUALL LINE CAPABLE 
OF PRODUCING BRIEF RAIN-WRAPPED TORNADOES IN ADDITION TO WIDESPREAD 
STRAIGHT LINE WIND DAMAGE. THIS LINE OF DANGEROUS STORMS WAS LOCATED 
ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF ROYAL CENTER TO 6 
MILES NORTHWEST OF LOGANSPORT TO 8 MILES SOUTHWEST OF WALTON...AND 
MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  GRISSOM AFB...
  PERU...MEXICO AND BUNKER HILL...
  ROCHESTER...
  WABASH AND AKRON...
  NORTH MANCHESTER AND LA FONTAINE...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
BENNETTS SWITCH...BRUCE LAKE STATION...LAKE BRUCE...FLETCHER...NEW
WAVERLY...ADAMSBORO...HOOVER...METEA...ONWARD AND MIAMI.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4058 8637 4070 8638 4075 8658 4078 8658
      4092 8648 4116 8646 4118 8569 4067 8565
      4066 8586 4058 8587
TIME...MOT...LOC 1344Z 250DEG 49KT 4103 8656 4081 8637
          4058 8623

$$
702 
WWUS53 KIWX 261405
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT TUE OCT 26 2010

INC017-261414-
/O.CAN.KIWX.TO.W.0042.000000T0000Z-101026T1415Z/
CASS IN-
1005 AM EDT TUE OCT 26 2010

...THE TORNADO WARNING FOR CASS COUNTY IN NORTH CENTRAL INDIANA IS
CANCELLED...

AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM EDT TUESDAY AFTERNOON FOR NORTHEASTERN
INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4059 8616 4090 8617 4116 8624 4118 8569
      4101 8569 4101 8568 4067 8565 4066 8586
      4058 8587
TIME...MOT...LOC 1404Z 250DEG 49KT 4112 8622 4090 8603
          4067 8589

$$

INC049-085-103-169-261415-
/O.CON.KIWX.TO.W.0042.000000T0000Z-101026T1415Z/
FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-
1005 AM EDT TUE OCT 26 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR MIAMI...
WABASH...SOUTHERN KOSCIUSKO AND EASTERN FULTON COUNTIES IN NORTH
CENTRAL INDIANA...

AT 1002 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH STRONG ROTATION 
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF 
ROCHESTER TO 9 MILES EAST OF BUNKER HILL...AND MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WABASH AND AKRON...
  NORTH MANCHESTER AND LA FONTAINE...

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
TALMA...TREATY...STOCKDALE...DISKO...ROANN...BEAVER DAM...
SPEICHERVILLE...BEAVER DAM LAKE...SERVIA AND IJAMSVILLE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY FOR
NORTHWESTERN INDIANA AND SOUTHWEST MICHIGAN.

LAT...LON 4059 8616 4090 8617 4116 8624 4118 8569
      4101 8569 4101 8568 4067 8565 4066 8586
      4058 8587
TIME...MOT...LOC 1404Z 250DEG 49KT 4112 8622 4090 8603
          4067 8589

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Oct 26, 6:46 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Oct 26, 6:46 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT TUE OCT 26 2010

.AVIATION...
LINE OF SEVERE THUNDERSTORMS MOVG E/NE AROUND 50KT ACROSS IL AHEAD
OF A STRONG CDFNT. STRONG WINDS EXPECTED TO INTENSIFY FURTHER WITH
FRONTAL/SQUALL LINE PASSAGE THIS MORNING WITH FLYING CONDITIONS
LOWERING TO MVFR OR PSBLY BRIEFLY IFR THIS MORNING. VERY STRONG
WINDS SHOULD CONT THIS AFTN BEHIND THE FRONT AND THEN DIMINISH
THIS EVE AS DIURNAL COOLING ALLOWS FOR A DECREASE IN
MIXING...OTRWS VFR CONDITIONS EXPECTED THIS AFTN AND TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 436 AM EDT TUE OCT 26 2010/

SHORT TERM...
TODAY AND TONIGHT.

..POTENTIALLY DANGEROUS WEATHER SITUATION TODAY...

AS HAS BEEN ADVERTISED FOR SEVERAL DAYS...LOW PRESSURE OVER SOUTHERN
MINNESOTA THIS MORNING WILL CONTINUE TO RAPIDLY INTENSIFY AS 200+ KT
JET STREAK ROUNDS THE BASE OF THE TROUGH. A WELL DEFINED LINE OF
THUNDERSTORMS HAS BEEN TAKING SHAPE OVER THE PAST FEW HOURS FROM
WESTERN ILLINOIS SOUTHWEST INTO ARKANSAS. THE STRONGEST CELLS HAVE
BEEN IN THE NORTHERN PORTIONS CLOSER TO THE SFC LOW/TRIPLE POINT
AREA. WIND FIELDS CONTINUE TO INCREASE AHEAD OF THE SYSTEM.
CHALLENGES THROUGH EARLY EVENING WILL INVOLVE WIND GUST POTENTIAL
AND HIGH TEMPS AHEAD OF THE SQUALL LINE...STRENGTH AND TIMING OF
SQUALL LINE AND THEN POST FRONTAL HIGH WINDS.

MODELS TO SOME EXTENT OR ANOTHER AGREE ON THE DEVELOPMENT OF THE
EVOLVING SQUALL LINE. TIMING AND LOCATIONS ISSUE ABOUND BUT LOCAL
WRF AND 4KM SPC WRF SEEM TO HAVE DECENT HANDLES ON THE IDEA...SAVE
FOR A FEW HOURS TOO SLOW IN FORMATION. THE LINE SHOULD RACE
EAST..REACHING FAR WESTERN PORTIONS OF THE AREA IN THE 12 TO 14Z
TIME FRAME. SPC HAS UPGRADED GENERALLY THE ENTIRE CWA TO A HIGH RISK
FOR SEVERE STORMS WITH THE FOCUS ON WIDESPREAD SIG WIND DAMAGE AS
WELL AS A FEW STRONG TORNADOES. A TORNADO WATCH HAS JUST BEEN ISSUED
FOR THE WESTERN HALF OR SO OF THE FORECAST AREA. INSTABILITY WILL
BE ON THE LOWER SIDE /LI'S -1 TO -3 C/ BUT GIVEN EXTREME DYNAMICS
AND WIND FIELDS EXPECTED...EXPECT WINDS OF 60 TO 70 MPH OR GREATER
WITH THIS LINE...ESPECIALLY IN CENTRAL AND EASTERN SECTIONS WHERE AT
LEAST SOME CHANCE FOR A BIT OF HEATING. RISK OF TORNADOES WILL
MAINLY EXIST IN 1) DISCRETE CELLS AHEAD OF THE LINE OR 2) ANY LEWP
SIGNATURES ALONG THE LINE. GRIDS HAVE BEEN ADJUSTED TO ADD MENTION
OF ISOLATED TORNADOES AS WELL AS ADD SOME TIMING RESOLUTION.

IN TERMS OF GRADIENT WINDS...WINDS AHEAD OF THE FRONT MAY STRUGGLE
TO REACH WARNING CRITERIA...BUT CLOSE ENOUGH TO LET WARNING RIDE AS
WINDS IN EXCESS OF 60 KTS NOT THAT FAR OFF THE SURFACE. BETTER
CHANCE OF SEEING MUCH STRONGER WINDS BEHIND THE FRONT AS SOME PEAKS
OF SUNSHINE SHOULD OCCUR AND BETTER LINKING OF WIND FIELDS TO ALLOW
FOR GUSTS OF 60 MPH OR MORE. AFTER COORDINATION HAVE EXPANDED
WARNING TO ENTIRE FORECAST AREA.

WINDS WILL SLACK SOMEWHAT TONIGHT...AT LEAST INTO ADVISORY CRITERIA
AND POSSIBLY LOW ENOUGH TO ALLOW A CONTINUATION OF NO HEADLINES
EXCEPT FOR ALONG THE LAKESHORE. WILL LET DAY SHIFT MONITOR TRENDS
AND ADJUST AS NEEDED. LOWS OVERNIGHT WILL DROP INTO THE 40S.

LONG TERM...

INTENSE AND EXCEPTIONALLY DEEP LOW WILL BE CENTERED OVER SWRN
ONTARIO AT START OF THE LONG TERM PERIOD WED MORNING WITH UPR LEVEL
>130KT JET STREAM OVER OUR CWA. STRONG PRESSURE GRADIENT WITH
UNIDIRECTIONAL WSW WIND FIELD OVER OUR AREA WILL RESULT IN A DEEP
MIXED LAYER DVLPG DURING THE DAY ALLOWING 50KT GUSTS TO MIX DOWN TO
THE SFC...THUS HAVE ISSUED A HIGH WIND WATCH FOR WED. WK WAA AHEAD
OF SECONDARY TROF/FRONT APCHG THE AREA DURING THE DAY SHOULD ALLOW
FOR UNSEASONABLY WARM TEMPS ONCE AGAIN WITH HIGHS IN THE M-U60S.

CONTINUED WITH A CHC OF SHOWERS ACROSS THE NRN PORTION OF CWA FOR
WED NGT AND THU AS WRAP AROUND MOISTURE AND STRONGER CAA OVERSPREAD
THE AREA. INVERSION RATHER LOW AND STRONG WLY WINDS SUGGEST LAKE
EFFECT POTENTIAL LOW DESPITE DELTA T'S INCREASING TO AROUND 20C, SO
STILL EXPECT SHOWER THREAT TO MOVE OUT OF THE AREA BY THU EVE AS
DEEPER MOISTURE EXITS. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY
PROVIDING FAIR WX. GFS CONTS WITH A LITTLE SLOWER EXIT OF COLD
AIRMASS SO KNOCKED HIGHS DOWN A COUPLE DEGREES FROM PREVIOUS FCST,
BUT STILL INDICATING BEGINNING OF A WARMING TREND.

LATEST MEDIUM RANGE MODELS CONT TO DIVERGE ON SOLUTIONS IN THE DAY
5-7 TIMEFRAME WITH ECMWF/GEM SUGGESTING A CONTD WARMUP OVER THE
WEEKEND WHILE GFS MAINTAINS A DEEPER NERN U.S. UPR TROF ALLOWING A
BACKDOOR CDFNT TO SLIP THROUGH THE AREA WITH COOLER ELY FLOW BY
SUNDAY. IN EITHER CASE LOOKS LIKE LITTLE CHC OF RAIN, SO FOR NOW
CONTD WITH PREVIOUS GRIDS FOR SAT-MON WHICH IS GENERALLY PC SKIES
WITH TEMPS NEAR CLIMATOLOGICAL NORMALS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ004>009-012>018-020-022>027-032>034.

     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR INZ004>009-012>018-020-022>027-032>034.

     HIGH WIND WARNING UNTIL 7 PM CDT WEDNESDAY FOR INZ003.

MI...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MIZ078>081.

     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR MIZ078>081.

     HIGH WIND WARNING UNTIL 8 PM EDT WEDNESDAY FOR MIZ077.

OH...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.

     HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR OHZ001-002-004-005-015-016-024-025.

LM...STORM WARNING UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...JT
AVIATION...JT
Hazardous weather outlook, Oct 26, 4:03 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 AM EDT TUE OCT 26 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-270815-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
403 AM EDT TUE OCT 26 2010 /303 AM CDT TUE OCT 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

...HIGH RISK OF SEVERE WEATHER TODAY...

WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES...SOME POSSIBLY
LONG LIVED AND STRONG... ARE EXPECTED TODAY AS A LINE OF SEVERE
THUNDERSTORMS MOVES RAPIDLY EAST ACROSS OUR AREA BETWEEN ABOUT 8AM
EDT AND 3PM EDT. STORM MOVEMENT IS EXPECTED TO BE EAST TO
NORTHEAST AT 60 TO 70 MPH TODAY.

VERY WINDY CONDITIONS WILL OCCUR THROUGHOUT THE DAY WITH
OCCASIONAL GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS ARE EXPECTED AGAIN WEDNESDAY WITH SUSTAINED
WINDS TO 40 MPH AND GUSTS AROUND 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-270815-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 AM EDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A STORM WARNING IS IN EFFECT. SEVERE THUNDERSTORMS ARE ALSO
POSSIBLE THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING. GALES WILL
LIKELY CONTINUE THROUGH THURSDAY EVENING WITH A SMALL CRAFT
ADVISORY PROBABLY NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Oct 26, 5:22 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 AM EDT TUE OCT 26 2010

INZ003>005-012>016-020-022>024-032-MIZ077>079-261030-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-GRANT-BERRIEN-CASS MI-
ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...
MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON
522 AM EDT TUE OCT 26 2010 /422 AM CDT TUE OCT 26 2010/

...TORNADO WATCH IN EFFECT...

AT 520 AM NATIONAL WEATHER SERVICE RADAR WAS SHOWING A LINE OF
SEVERE THUNDERSTORMS MOVING EAST AT 50 MPH ACROSS WESTERN
ILLINOIS. THE LINE OF STORMS IS EXPECTED TO REACH A WOLCOTT
INDIANA TO NEW BUFFALO MICHIGAN LINE AROUND 830 AM EDT WITH
DAMAGING WINDS AND ISOLATED TORNADOES AS IT MOVES EAST ACROSS
NORTHERN INDIANA AND SOUTHERN MICHIGAN THIS MORNING. OTHER
SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN LINE
OF STORMS EARLY THIS MORNING. PEOPLE IN AND NEAR THE TORNADO WATCH
AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Oct 26, 6:31 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 AM EDT TUE OCT 26 2010

INZ003>005-012>016-020-022>024-032-MIZ077>079-261145-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITE-CASS IN-MIAMI-WABASH-GRANT-BERRIEN-CASS MI-
ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...
PERU...GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...
MARION...GAS CITY...UPLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...
THREE RIVERS...WHITE PIGEON...MENDON
631 AM EDT TUE OCT 26 2010 /531 AM CDT TUE OCT 26 2010/

...TORNADO WATCH IN EFFECT...

AT 620 AM NATIONAL WEATHER SERVICE RADAR WAS SHOWING A LINE OF
SEVERE THUNDERSTORMS FROM ROCKFORD ILLINOIS THROUGH SPRINGFIELD
ILLINOIS MOVING NORTHEAST AT 50 MPH. THE LINE OF STORMS IS
EXPECTED TO REACH A WOLCOTT INDIANA TO NEW BUFFALO MICHIGAN LINE
AROUND 830 AM EDT WITH DAMAGING WINDS AND ISOLATED TORNADOES AS IT
MOVES EAST ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN THIS
MORNING. OTHER SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF
THE MAIN LINE OF STORMS EARLY THIS MORNING. PEOPLE IN AND NEAR THE
TORNADO WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Local storm report, Oct 26, 8:01 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     NON-TSTM WND DMG MISHAWAKA               41.66N  86.16W
10/26/2010                   ST. JOSEPH         IN   AMATEUR RADIO

            LARGE TREE ACROSS ROAD AND POWER LINES DOWN...1 MILE
            EAST OF PENN HIGH SCHOOL.

&&

EVENT NUMBER IWX1001069

SAW
Local storm report, Oct 26, 8:04 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
804 AM EDT TUE OCT 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     NON-TSTM WND DMG 1 NW WARSAW             41.25N  85.87W
10/26/2010                   KOSCIUSKO          IN   BROADCAST MEDIA

            LOCAL RADIO STATION REPORTS NUMEROUS TREES DOWN ON FOX
            FARM ROAD AND OLD US 30

&&

EVENT NUMBER IWX1001070

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:11 AM EDTHigh Wind WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more12 hr
Oct 26, 8:37 AM EDTSpecial Marine WarningIWX83 min
Oct 26, 9:01 AM EDTTornado WarningIWXLaPorte, Pulaski, Saint Joseph, Starke59 min
Oct 26, 9:51 AM EDTSpecial Marine WarningIWX84 min
Oct 26, 9:55 AM EDTTornado WarningIWXBlackford, Grant, Huntington, Wells50 min
Oct 26, 10:00 AM EDTTornado WarningIWXLaPorte, Marshall, Saint Joseph, Starke35 min
Oct 26, 10:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Kosciusko, Noble and 3 more55 min
Oct 26, 10:31 AM EDTTornado WarningIWXElkhart, Kosciusko, LaGrange, Noble29 min
Oct 26, 10:35 AM EDTSevere Thunderstorm WarningIWXAdams, Jay, Wells55 min
Oct 26, 10:42 AM EDTTornado WarningIWXAllen, DeKalb, Noble, Steuben, Whitley33 min
Oct 26, 10:49 AM EDTTornado WarningIWXAdams, Allen, Jay, Wells, Whitley41 min
Oct 26, 10:58 AM EDTTornado WarningIWXLaGrange, Steuben47 min
Oct 26, 11:08 AM EDTTornado WarningIWXAllen, DeKalb, Steuben52 min
Oct 26, 4:38 PM EDTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more22 hr
Oct 26, 4:38 PM EDTWind AdvisoryIWX11 hr

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.